Alert archive / South Carolina / Lake Wind Advisories in 2012
Lake Wind Advisory 18, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Dec 19, 2012, 2:14 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Dec 20, 2012, 1:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2012, 2:14 PM EST (19:14 UTC)
- In effect from
- Dec 20, 2012, 1:00 PM EST
- Expired
- Dec 20, 2012, 11:20 PM EST
- In force
- 10 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3077 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
328 WWUS72 KCAE 191914 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 214 PM EST WED DEC 19 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 201000- /O.NEW.KCAE.LW.Y.0018.121220T1800Z-121222T0100Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 214 PM EST WED DEC 19 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 8 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 8 PM EST FRIDAY. * TIMING...THURSDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS...SOUTH WINDS 15 TO 25 KNOTS THURSDAY...SOUTHWEST 15 TO 25 KNOTS THURSDAY NIGHT AND WEST 20 TO 25 KNOTS FRIDAY. * IMPACTS...STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
5 follow-up statements
690 WWUS72 KCAE 200856 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 356 AM EST THU DEC 20 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 202245- /O.CON.KCAE.LW.Y.0018.121220T1800Z-121222T0100Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 356 AM EST THU DEC 20 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EST FRIDAY... * TIMING...THIS AFTERNOON THROUGH FRIDAY EVENING. * WINDS...SOUTH WINDS 15 TO 25 KNOTS THIS AFTERNOON...SOUTHWEST 15 TO 25 KNOTS TONIGHT AND WEST 20 TO 25 KNOTS FRIDAY. * IMPACTS...STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
188 WWUS72 KCAE 201815 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 115 PM EST THU DEC 20 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 211000- /O.CON.KCAE.LW.Y.0018.000000T0000Z-121222T0100Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 115 PM EST THU DEC 20 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST FRIDAY... * TIMING...THIS AFTERNOON THROUGH FRIDAY EVENING. * WINDS...SOUTH WINDS 15 TO 25 KNOTS THIS AFTERNOON...SOUTHWEST 15 TO 25 KNOTS TONIGHT AND WEST 20 TO 25 KNOTS FRIDAY. * IMPACTS...STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
674 WWUS72 KCAE 202130 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 430 PM EST THU DEC 20 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 210530- /O.CON.KCAE.LW.Y.0018.000000T0000Z-121222T0100Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 430 PM EST THU DEC 20 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST FRIDAY... * TIMING...THROUGH FRIDAY EVENING. * WINDS...SOUTH AT 15 TO 25 KNOTS...BECOMING WEST AT 15 TO 25 KNOTS OVERNIGHT. WEST AT 20 TO 25 KNOTS FRIDAY. * IMPACTS...STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
004 WWUS72 KCAE 210307 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1007 PM EST THU DEC 20 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 211200- /O.CON.KCAE.LW.Y.0018.000000T0000Z-121222T0100Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 1007 PM EST THU DEC 20 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST FRIDAY... * TIMING...THROUGH FRIDAY EVENING. * WINDS...WEST AT 20 TO 30 KNOTS...WITH GUSTS TO 35 KNOTS. * IMPACTS...STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
260 WWUS72 KCAE 210420 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1120 PM EST THU DEC 20 2012 ...WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 211700- /O.CAN.KCAE.LW.Y.0018.000000T0000Z-121222T0100Z/ /O.NEW.KCAE.WI.Y.0001.121221T0420Z-121221T1700Z/ /O.NEW.KCAE.LW.Y.0019.121221T1700Z-121222T0100Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 1120 PM EST THU DEC 20 2012 ...WIND ADVISORY IN EFFECT UNTIL NOON EST FRIDAY... ...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 8 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST FRIDAY. A LAKE WIND ADVISORY HAS ALSO BEEN ISSUED. THIS LAKE WIND ADVISORY IS IN EFFECT FROM NOON TO 8 PM EST FRIDAY. * TIMING...THROUGH FRIDAY EVENING. * WINDS...WEST AT 25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH THROUGH THE MORNING. WIND GUSTS ARE EXPECTED TO DIMINISH LATER TODAY WITH GUSTS TO AROUND 35 MPH THROUGH THE AFTERNOON. * IMPACTS...A FEW TREES AND POWER LINES COULD BE KNOCKED DOWN BY THE WINDS...RESULTING IN ISOLATED POWER OUTAGES. LOOSE OBJECTS WILL BE BLOWN ABOUT. STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS TO AROUND 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FEW TREES MAY BE KNOCKED DOWN BY THESE WINDS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Dec 19, 1:54 PM EST, 20 minutes earlier.
Area forecast discussion, Dec 19, 1:54 PM EST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 154 PM EST WED DEC 19 2012 .SYNOPSIS... HIGH PRESSURE OVER THE REGION TODAY WILL MOVE OFF THE COAST TONIGHT...ALLOWING A STRONG COLD FRONT TO CROSS THE AREA LATE THURSDAY. SHOWERS AND A FEW THUNDERSTORMS ALONG WITH STRONG GUSTY WINDS ARE FORECAST THURSDAY. COOL AND DRY WEATHER WILL RETURN FOR THE WEEKEND AS HIGH PRESSURE TAKES HOLD. && .NEAR TERM /THROUGH TONIGHT/... THIS AFTERNOON...UPPER LEVEL RIDGING ALONG WITH SURFACE HIGH PRESSURE WILL REMAIN IN CONTROL TODAY WITH MAINLY CLEAR SKIES AND MILD TEMPERATURES. MOS TEMPERATURES IN AGREEMENT WITH HIGHS IN THE MID 60S TO LOWER 70S. TONIGHT...HIGH PRESSURE WILL MOVE OFF THE COAST TONIGHT AS A STORM SYSTEM OVER THE GREAT PLAINS MOVES INTO THE MS RIVER VALLEY. LOWS TONIGHT IN THE MID 30S TO LOWER 40S. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... MODELS BRING SHORT WAVE WTIH ASSOCIATED STRONG COLD FRONT APPROACHING FROM THE WEST THURSDAY AND MOVING THROUGH THURSDAY EVENING. THIS SYSTEM WILL BRING GULF MOISTURE INTO THE REGION MAINLY THURSDAY AFTERNOON AND THURSDAY EVENING AHEAD OF THE COLD FRONT. SPC HAS THE EASTERN PART OF SOUTH CAROLINA OUTLOOKED IN A SLIGHT RISK AREA FOR SEVERE STORMS MAINLY THURSDAY AFTERNOON INTO THE EVENING HOURS. THINK A LOT OF ENERGY WILL BE LACKING AS BULK OF UPPER ENERGY REMAINS TO THE NORTH AND LOWER PART OF ATMOSPHERE REMAINS PRETTY STABLE. 20 KM NAM SHOWS LIS REMAINING POSITIVE EXCEPT FOR AN AREA NEAR ZERO BETWEEN OGB AND CHS. ALSO NAM BUFR SOUNDING SHOWS A LOW LEVEL CAP 6-8 KFT THURSDAY AFTERNOON. THE MOST IMPORTANT FEATURE FOR STORMS OR SHOWERS WITH STRONGER WINDS WOULD BE AN 850MB 45-55 KNOT JET AHEAD OF THE SYSTEM THURSDAY AFTERNOON AND THURSDAY EVENING. GUSTY SOUTHERLY WINDS 15-25 KNOTS ARE EXPECTED BY THURSDAY AFTERNOON AND MODELS SHOW SUFFICIENT DIRECTIONAL SHEAR THAT EVEN A STRONG SHOWER MAY CAUSE DOWNDRAFTS APPROACHING SEVERE LIMITS. ALSO...CAPES ARE VERY LOW NEAR ZERO AND IN A HIGH SHEAR AND WEAK CAPE ENVIRONMENT...MESOCYCLONES MAY DEVELOP AND SPIN DOWN INTO A GUSTNADO OR WEAK TORNADO. A BIT EARLY TO BE DEFINITIVE BUT SOME STRONGER WINDS ARE POSSIBLE AND AGREE WITH AREA OF CONCERN BEING THE EASTERN PART OF THE AREA AND DOWN NEAR THE COAST. HAVE HIGHEST POPS THURSDAY IN THE NORTH AT 80-90 PERCENT WITH 60 PERCENT IN THE SOUTH. WARM THURSDAY WITH HIGHS UPPER 60S TO LOWER 70S. WENT WITH HPC QPFS...0.75 INCH NORTH AND 0.50 INCH CENTRAL AND SOUTH LOCATIONS. LOOKING AHEAD TO LATER THURSDAY NIGHT...THE COLD FRONT SHOULD HAVE MOVED ON TO THE EAST BY MIDNIGHT AND ANY LINGERING SHOWERS WILL HAVE ENDED. THEN...HIGH PRESSURE IS EXPECTED TO BUILD IN AFTER MIDNIGHT WITH DRIER AIR. LOWS WILL DROP INTO THE UPPER 30S TO NEAR 40 BY EARLY FRIDAY MORNING. WINDS WILL BE WESTERLY NEAR 20 KNOTS FRIDAY WITH GUSTS TO NEAR 30 KNOTS. WINDS WILL DROP OFF THE LESS THAN 10 KNOTS FRIDAY NIGHT AS DRY COLD HIGH PRESSURE BUILDS IN. FRIDAY AND FRIDAY NIGHT WILL FEEL COLD WITH THE WINDS. HIGHS ONLY NEAR 50 TO THE LOWER 50S FRIDAY WITH FRIDAY NIGHT LOWS IN THE UPPER 20S. WITH INCREASING AND GUSTY WINDS EXPECTED...DECIDED ISSUE LAKE WIND ADVISORY BEGINNING AT 1 PM THURSDAY AND CONTINUING THROUGH 8 PM FRIDAY EVENING. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... MODELS IN GOOD AGREEMENT. SYSTEM PULLS AWAY SATURDAY AND SUNDAY WITH UPPER FLOW NORTHWEST. THEN...UPPER FLOW BECOMES ZONAL MONDAY AND TUESDAY BEFORE ANOTHER WEATHER SYSTEM APPROACHES ON WEDNESDAY. EXTENDED IS DRY TO BEGIN BUT MOISTURE INCREASES IN ZONAL FLOW AND BY TUESDAY AND WEDNESDAY...CHRISTMAS EVE AND CHRISTMAS DAY THERE LOOKS LIKE THERE WILL BE CHANCE OF RAIN. TEMPERATURES LOOK BELOW NORMAL EARLY IN PERIOD MODERATE TO NEAR NORMAL FOR THE REST OF THE PERIOD. HIGHS IN THE 50S SATURDAY AND SUNDAY... A BIT WARMER UPPER 50S TO LOWER 60S MONDAY THROUGH WEDNESDAY. LOWS IN THE UPPER 20S TO LOWER 30S SATURDAY NIGHT BEGIN TO MODERATE TO THE 30S SUNDAY NIGHT AND MONDAY NIGHT...UPPER 30S TO LOWER 40S BY CHRISTMAS EVE...TUESDAY NIGHT. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THE PERIOD. HIGH PRESSURE BECOMING CENTERED OVER THE REGION WILL RESULT IN CLEAR SKIES AND SOUTHWESTERLY WINDS OF 8 KNOTS OR LESS THROUGH THE PERIOD. FOG IS NOT EXPECTED TONIGHT AS THE DRY AIR MASS WILL REMAIN OVER THE REGION. EXTENDED AVIATION OUTLOOK...RESTRICTIONS EXPECTED THURSDAY LATE MORNING INTO EARLY FRIDAY MORNING AS ANOTHER COLD FRONT CROSSES THE REGION. BREEZY CONDITIONS EXPECTED THURSDAY NIGHT THROUGH FRIDAY EVENING. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Dec 19, 3:57 AM EST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 357 AM EST WED DEC 19 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-201000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 357 AM EST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THURSDAY AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE THAT ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS COULD DEVELOP. ALSO...DUE TO A STRONG LOW LEVEL JET AND TIGHTENING PRESSURE GRADIENT...STRONG WINDS MAY MIX DOWN TO THE SURFACE. A LAKE WIND ADVISORY MAY BE NEEDED THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2012Lake Wind Advisories in Georgia, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.